Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Feeling dizzy while standing with stiff neck. Am i ruptured my dick in back?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 212 Questions
I'm really dizzy standing and discombobulated, but sitting i seem to be okay. I thought it was a ruptured disc in my back, but that wasn't it. My neck gets really stiff, but doesn't hurt. I just feel so weird.
Posted Tue, 18 Dec 2012 in Back Pain
Answered by Dr. Stephen Christensen 2 hours later
Hello. I'm Dr. XXXXXXX.
I'm sorry you don't feel well. Your symptoms are worrisome in a couple of respects:
Dizziness and disorientation upon standing could be a sign of severe anemia or some other condition that interferes with blood delivery to your brain when you're in an upright position (e.g., heart disease, dehydration or autonomic nervous system dysfunction). Although there's nothing in your medical history to suggest any of these disorders, such problems can only be ruled out with a face-to-face evaluation.
The other issue that's concerning here is your history of receiving an epidural steroid injection. As you know, there has been a spate of fungal meningitis cases associated with these injections over the past several months in the U.S. Many affected patients don't develop the classic fever, stiff neck and headache we usually associate with meningitis. Symptoms can be subtle (confusion, difficulty walking or talking, etc.) and may not appear for weeks -- or even months -- following the injection. Patients who have received injections from contaminated bottles of methylprednisolone should have been notified of potential exposure, but notification systems aren't 100% effective.
I suggest you see your doctor as soon as possible to identify the cause of your symptoms. I'll be available if you have further concerns, but this situation warrants immediate attention.
Good luck!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor